[Side effects of the HMG-CoA reductase inhibitors (statins). Lupus erythematosus induced by Atorvastatin therapy]

Przegl Lek. 2011;68(8):495-8.
[Article in Polish]

Abstract

The paper describes the case of 56 years old woman admitted to the Toxicology Department because of skin lesions, joint and muscle pain and elevated activity of transaminases and creatine phosfokinase as well in biochemical analysis. The symptoms occurred after 6 days of the Atorvastatin therapy. The clinical picture indicated side effects of the hipolipemic therapy, but the presence of the skin lesions suggested drug induced collagenosis (lupus erythrematosus, dermatomyositis). Immunological studies confirmed association with antinuclear antibodies (ANA) and anti-Mi-2 autoantibodies in the serum. Immunosuppressive therapy was ordered with clinical and biochemical improvement.

Publication types

  • Case Reports

MeSH terms

  • Anticholesteremic Agents / adverse effects
  • Arthralgia / chemically induced
  • Atorvastatin
  • Autoantibodies / blood
  • Collagen Diseases / chemically induced
  • Creatine Kinase / metabolism
  • Dermatomyositis / chemically induced*
  • Dermatomyositis / drug therapy
  • Female
  • Heptanoic Acids / adverse effects*
  • Humans
  • Hydroxymethylglutaryl-CoA Reductase Inhibitors / adverse effects*
  • Immunosuppressive Agents / therapeutic use
  • Middle Aged
  • Pyrroles / adverse effects*
  • Transaminases / metabolism

Substances

  • Anticholesteremic Agents
  • Autoantibodies
  • Heptanoic Acids
  • Hydroxymethylglutaryl-CoA Reductase Inhibitors
  • Immunosuppressive Agents
  • Pyrroles
  • Atorvastatin
  • Transaminases
  • Creatine Kinase